Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)

 
 

 

Exact Lagrangian immersions with a single double point


Authors: Tobias Ekholm and Ivan Smith
Journal: J. Amer. Math. Soc. 29 (2016), 1-59
MSC (2010): Primary 53D35, 53D40, 14J70; Secondary 14N05
DOI: https://doi.org/10.1090/S0894-0347-2015-00825-6
Published electronically: January 9, 2015
MathSciNet review: 3402693
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that if a closed orientable $2k$-manifold $K$, $k>2$, with Euler characteristic $\chi (K)\ne -2$ admits an exact Lagrangian immersion into $\mathbb {C}^{2k}$ with one transverse double point and no other self-intersections, then $K$ is diffeomorphic to the sphere. The proof combines Floer homological arguments with a detailed study of moduli spaces of holomorphic disks with boundary in a monotone Lagrangian submanifold obtained by Lagrange surgery on $K$.


References [Enhancements On Off] (What's this?)

References

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2010): 53D35, 53D40, 14J70, 14N05

Retrieve articles in all journals with MSC (2010): 53D35, 53D40, 14J70, 14N05


Additional Information

Tobias Ekholm
Affiliation: Department of Mathematics, Uppsala University, Box 480, Uppsala 751 06, Sweden; and Institut Mittag-Leffler, Aurav. 17, Djursholm 182 60, Sweden
MR Author ID: 641675
Email: tobias.ekholm@math.uu.se

Ivan Smith
Affiliation: Centre for Mathematical Sciences, University of Cambridge, Wilberforce Road, Cambridge CB3 0WB, United Kingdom
MR Author ID: 650668
Email: is200@cam.ac.uk

Received by editor(s): November 25, 2011
Received by editor(s) in revised form: July 11, 2014, and September 6, 2014
Published electronically: January 9, 2015
Additional Notes: The first author was partially supported by the Knut and Alice Wallenberg Foundation, as a Wallenberg Scholar.
The second author was partially supported by European Research Council grant ERC-2007-StG-205349.
Article copyright: © Copyright 2015 American Mathematical Society